MAUDE Adverse Event Report: NEXT ORTHOSURGICAL NEX-D2; SET SCREW, BLUNT START

NEXT ORTHOSURGICAL NEX-D2; SET SCREW, BLUNT START
Model Number CBCAJ-10000
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Migration (4003)
Health Effect - Clinical Codes Spinal Column Injury (2081); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not returned, dhr reviewed and no defect found, markings in photos provided by the reporter provide evidence that this was caused by a lack of engagement when tightening the screw.Surgical procedure technique issue / lack of properly following instructions for use.
 
Event or Problem Description
On (b)(6) 2024, an initial operation was performed on a patient externally fixating the l4-l5 vertebrae using pedicle screws.Then on (b)(6) 2025, the doctor confirmed that the l4 right set screw was dislocated.A reoperation was performed on (b)(6) 2025 and the l4 right pedicle screw, set screw, rod, and the l5 right set screw were removed.The pedicle screw was replaced with a larger od using screw size 7.8 x 50 mm.The original pedicle screw size used was a 7.0 x 50 mm.A new rod and set screws were implanted.

Brand Name
NEX-D2
Common Device Name
SET SCREW, BLUNT START
Manufacturer (Section D)
NEXT ORTHOSURGICAL
3270 corporate view
suite a
vista CA 92081
Manufacturer (Section G)
NEXT ORTHOSURGICAL
3270 corporate view
suite a
vista CA 92081
Manufacturer Contact
misty calkins
3270 corporate view
suite a
vista, CA 92081
7602953600
MDR Report Key22464873
Report Number3010020754-2025-00001
Device Sequence Number17170392
Product Code NKB
UDI-Device Identifier00840314141798
UDI-Public00840314141798
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K190981
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCBCAJ-10000
Device Catalogue NumberCBCAJ-10000
Device Lot Number003552A03
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Initial Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight78 KG
Patient EthnicityNon Hispanic
Patient RaceAsian